Alert archive / Arkansas / Tornado Warnings in 2009
Tornado Warning 47, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 9, 2009, 2:09 PM CDT for 6 counties in Arkansas; Bowie County, Texas. It was in force for 66 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2009, 2:09 PM CDT (19:09 UTC)
- Expired
- May 9, 2009, 3:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Sevier County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 2:10 PM CDT | TORNADO | 2 E Ashdown, AR | EF0 TORNADO OCCURRED NEAR ASHDOWN ARKANSAS ALONG A 2.4 MILE LONG PATH THAT WAS 75 YARDS WIDE. MANY TREES WERE SNAPPED OR UPROOTED ALONG THE PATH. |
| May 9, 2:10 PM CDT | TORNADO | E Ashdown, AR | EFO TORNADO SNAPPED SEVERAL TREES NEAR HWY 32 EAST OF ASHDOWN. MORE TREES WERE UPROOTED ALONG HWY 32 NEAR JACK ISLE RD. |
| May 9, 2:15 PM CDT | TSTM WND DMG | 8 E Ashdown, AR | TREES DOWN ALL AROUND MILLWOOD LAKE |
| May 9, 2:23 PM CDT | TSTM WND DMG | Hope, AR | SHERIFFS OFFICE REPORTS MULTIPLE TREES DOWN ACROSS COUNTY |
| May 9, 2:30 PM CDT | TORNADO | 5 Ene Mcnab, AR | EF0 TORNADO OCCURRED NEAR MCNAB ARKANSAS ALONG A 5.8 MILE LONG PATH THAT WAS 75 YARDS WIDE. SEVERAL TREES WERE SNAPPED OR UPROOTED ALONG THE PATH. |
| May 9, 2:30 PM CDT | TORNADO | W Hope, AR | AN EF0 TORNADO SNAPPED SEVERAL TREES AT THE INTERSECTION OF CR 10 AND HWY 195. TREES WERE ALSO SNAPPED NEAR CR 10 AND CR 2. THE TORNADO LIFTED JUST SOUTH OF I30 NEAR THE WEIGHT STATION WEST OF HOPE WHERE SEVERAL TREES WERE UPROOTED INCLUDING ONE ONTO I30. |
| May 9, 2:47 PM CDT | TSTM WND DMG | 2 E Fulton, AR | TREES DOWNED ALONG I-30 FROM MM 24 TO MM 26. |
| May 9, 3:10 PM CDT | TSTM WND GST 60 | Stamps, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 12:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 091909 TORSHV ARC057-061-073-081-091-133-TXC037-092015- /O.NEW.KSHV.TO.W.0047.090509T1909Z-090509T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 209 PM CDT SAT MAY 9 2009 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN BOWIE COUNTY IN NORTHEAST TEXAS... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF HOPE... SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS... NORTH CENTRAL LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE... EASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF ASHDOWN... NORTHERN MILLER COUNTY IN SOUTHWEST ARKANSAS... EXTREME SOUTHEASTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 315 PM CDT * AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ASHDOWN... MOVING EAST AT 35 MPH. * THE TORNADO WILL BE NEAR... OGDEN BY 215 PM CDT... FULTON BY 240 PM CDT... HOPE BY 305 PM CDT... PERRYTOWN BY 310 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. && LAT...LON 3384 9347 3333 9349 3354 9423 3382 9411 TIME...MOT...LOC 1909Z 270DEG 29KT 3363 9411 $$ 11
1 follow-up statement
000 WWUS54 KSHV 091942 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 242 PM CDT SAT MAY 9 2009 ARC057-061-073-081-091-133-TXC037-092015- /O.CON.KSHV.TO.W.0047.000000T0000Z-090509T2015Z/ LITTLE RIVER AR-HEMPSTEAD AR-SEVIER AR-HOWARD AR-LAFAYETTE AR- MILLER AR-BOWIE TX- 242 PM CDT SAT MAY 9 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR BOWIE... MILLER...LAFAYETTE...HOWARD...SEVIER...HEMPSTEAD AND LITTLE RIVER COUNTIES... AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR FULTON...OR 14 MILES WEST OF HOPE...MOVING EAST AT 35 MPH. THE TORNADO WILL BE NEAR... 7 MILES SOUTH OF OAKHAVEN BY 300 PM CDT... HOPE AND 8 MILES NORTH OF PATMOS BY 305 PM CDT... PERRYTOWN BY 310 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. && LAT...LON 3384 9347 3333 9349 3354 9423 3382 9411 TIME...MOT...LOC 1939Z 270DEG 29KT 3363 9382 $$ PARKER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 9, 11:08 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 9, 11:08 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1108 AM CDT SAT MAY 9 2009 .DISCUSSION... NEARLY STATIONARY FRONTAL BOUNDARY NOW ALONG A LINE FROM TERRELL TX...TO JUST NORTH OF TEXARKANA AR...TO DUMAS AR. CONVECTION IS ONGOING OVER SSE OK BEHIND THE FRONT...WHERE OVERRUNNING IS TAKING PLACE. ALSO...A VERY WEAK DISTURBANCE MOVING ACROSS CENTRAL OK CAN BE SEEN IN WV SAT. EXPECT THIS CONVECTION TO AFFECT MAINLY NRN SECTIONS OF THE REGION TODAY AND TONIGHT. WITH STEEP LAPSE RATES...CAN/T RULE OUT THESE STORMS REACHING SEVERE LIMITS. AS FAR AS HEAVY RAINFALL IS CONCERNED...WILL DELAY CONSIDERATION FOR A FLASH FLOOD WATCH FOR THESE NRN COUNTIES TO THE AFTERNOON PACKAGE. ELSEWHERE...CONVECTION SHOULD FIRE IN SUFFICIENTLY UNSTABLE ENVIRONMENT ALONG THE FRONTAL BOUNDARY AS IT SLOWLY CRAWLS SWD TODAY. CHANGES TO THE GRIDS APPEAR MINIMAL ATTM...WITH ONLY A FEW TWEAKS TO TEMPS/POPS/WINDS NECESSARY. /12/ && .AVIATION... EXPECT MVFR CEILINGS TO CONTINUE TO LIFT TO VFR THROUGH THIS AFTERNOON. SOME SCTD TSTMS POSSIBLE IN THIS UNSTABLE AIRMASS...BUT WILL NOT MENTION ANY IN THE 18Z TAF ISSUANCE WITH THE EXCEPTION OF VICINITY REMARKS. /VIII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 86 66 80 65 76 / 40 50 40 40 50 MLU 88 66 79 64 76 / 30 50 40 40 50 DEQ 77 58 71 59 71 / 60 70 70 60 60 TXK 81 60 72 60 71 / 50 60 60 50 60 ELD 84 63 73 60 72 / 50 60 60 50 60 TYR 85 65 80 64 75 / 50 50 40 40 50 GGG 86 65 80 64 75 / 50 50 40 40 50 LFK 89 70 87 69 85 / 20 20 30 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/08
Hazardous weather outlook, May 9, 11:46 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT SAT MAY 9 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-101200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1146 AM CDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP EARLY THIS AFTERNOON...ALONG AND NORTH OF I 20...WHERE A FRONTAL BOUNDARY LIES. THE THREAT WILL SHIFT TO JUST SOUTH OF I 20 AS THE FRONT SLOWLY DIPS SOUTHWARD THIS EVENING. STRONG INSTABILITY FROM DAYTIME HEATING WILL AID IN THUNDERSTORM INITIATION THIS AFTERNOON. EVEN WITH THE LOSS OF DAYTIME HEATING...EXPECT THUNDERSTORMS TO CONTINUE AS THE LOW LEVEL JET KICKS IN TONIGHT...WITH LOCALLY HEAVY RAINFALL AND THE POSSIBILITY FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE SEVERE WEATHER AND HEAVY RAINFALL THREAT WILL CONTINUE THROUGH AT LEAST SUNDAY NIGHT. FLASH FLOODING WILL BE A POSSIBILITY... CONSIDERING THE RAINFALL EARLIER IN THE MONTH. ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL ARRIVE LATE ON WEDNESDAY INTO THURSDAY WITH YET ANOTHER POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LAZ017>022-TXZ152-153-165>167-101200- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1146 AM CDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON...AS A SOUTHWARD MOVING COLD FRONT ENTERS A MODERATELY UNSTABLE ENVIRONMENT. THIS ACTIVITY WILL LIKELY DISSIPATE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN SUNDAY AND MONDAY...AS THE FRONTAL BOUNDARY CONTINUES TO SLOWLY PUSH SOUTHWARD. SOME STORMS MAY REACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL ARRIVE LATE ON WEDNESDAY INTO THURSDAY WITH YET ANOTHER POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
In the hours before
Local storm report, May 9, 1:22 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
122 PM CDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 10 NE DETROIT 33.76N 95.14W
05/09/2009 M1.75 INCH RED RIVER TX LAW ENFORCEMENT
SHERIFF REPORT FROM THE MANCHESTER COMMUNITY.
&&
CROSSLocal storm report, May 9, 1:38 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
138 PM CDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 7 E WRIGHT CITY 34.06N 94.89W
05/09/2009 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWNED IN THE GOLDEN COMMUNITY. SHERIFF REPORT.
&&
CROSSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 1:31 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 59 min |
| May 9, 1:34 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 56 min |
| May 9, 2:05 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Lafayette, Little River, Miller, Sevier | 55 min |
| May 9, 2:24 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 66 min |
| May 9, 3:03 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 42 min |
| May 9, 4:05 PM CDT | Severe Thunderstorm Warning | SHV | Union | 55 min |
| May 9, 4:06 PM CDT | Flash Flood Watch | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 3 days |
| May 9, 4:07 PM CDT | Flash Flood Warning | SHV | Hempstead | 3 hr |
| May 9, 4:50 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 55 min |
| May 9, 6:19 PM CDT | Flash Flood Warning | SHV | Miller | 4 hr |
| May 9, 6:56 PM CDT | Flash Flood Warning | SHV | Hempstead, Nevada | 4 hr |
| May 9, 2:33 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 42 min |
| May 9, 8:44 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 5 days |
| May 9, 12:51 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 24 min |
| May 9, 1:15 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 45 min |
| May 9, 1:43 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 62 min |
| May 9, 3:24 PM CDT | Flash Flood Warning | SHV | Bowie, Red River | 3 hr |
Nearby
Tornado Warnings in Arkansas, 2009Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.